Alert archive / Iowa / Flash Flood Warnings in 2007

Flash Flood Warning 57, NWS Des Moines, IA

August 19, 2007Franklin County, Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 19, 2007, 6:32 PM CDT for Franklin County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 19, 2007, 6:32 PM CDT (23:32 UTC)
Expired
Aug 20, 2007, 12:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Whole counties

County Franklin County, IA

The radar

The Des Moines radar (KDMX), 118 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 7:00 PM CDTFLASH FLOODHampton, IAHAMPTON POLICE DEPARTMENT REPORTS ROADWAY UNDER WATER AT 7 PM CDT...2 TO 3 FEET OF WATER AT THE 800 TO 900 BLOCK OF FOREST STEET...OR HIGHWAY 65 ON THE NORTH SIDE OF THE CITY.
Aug 19, 8:49 PM CDTFLASH FLOOD4 Sw Hampton, IASEVERAL COUNTY GRAVEL ROADS COMPLETELY WASHED OUT OR PARTIALLY WASHED OUT. ROADS MAINLY AFFECTED SOUTH OF 105TH STREET AND IN THE AREA OF RAVEN AND 40TH STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 192335
FFWDMX
IAC069-200530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
632 PM CDT SUN AUG 19 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 1230 AM CDT

* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THAT TWO TO THREE INCHES OF RAIN HAS FALLEN FROM A THUNDERSTORM    
  OVER THE WARNED AREA BETWEEN LATIMER AND THE WESTERN COUNTY BORDER.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAMPTON 
WHERE LOCAL LAW ENFORCEMENT REPORTS STREET FLOODING WITH 4 TO 5 
INCHES OF RUNNING WATER AT 620 PM CDT. 

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE ARE POSSIBLE IN THE 
WARNED AREA OVER THE NEXT SEVERAL HOURS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. SPRING CREEK 
MAY BE AT RISK TO FLASH FLOODING WITH THE ADDITIONAL RAINFALL 
EXPECTED. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES
MOINES.

LAT...LON 4286 9350 4286 9303 4258 9303 4257 9350
TIME...MOT...LOC 2332Z 180DEG 0KT 4272 9328

$$

VACHALEK
5 follow-up statements
000 
WGUS73 KDMX 200026
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
724 PM CDT SUN AUG 19 2007

IAC069-200530-
FRANKLIN IA-
724 PM CDT SUN AUG 19 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
FRANKLIN COUNTY...

AT 720 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING IN THE CITY OF HAMPTON AND POSSIBLY SOME COUNTY ROADS AS 
WELL. AT 719 PM CDT...HAMPTON POLICE REPORTED FLASH FLOODING WHICH 
OCCURRED AT 700 PM CDT BETWEEN THE 800 AND 900 BLOCK OF FOREST 
AVENUE...OR HIGHWAY 65 NORTH OF THE CITY. UP TO THREE FEET OF 
STANDING WATER WAS REPORTED...BUT IS NOW BEGINNING TO RECEDE. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAMPTON

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE HALF INCH IS POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4286 9350 4286 9303 4258 9303 4257 9350
TIME...MOT...LOC 0024Z 180DEG 0KT 4272 9328

$$

VACHALEK
000 
WGUS73 KDMX 200125
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
825 PM CDT SUN AUG 19 2007

IAC069-200530-
FRANKLIN IA-
825 PM CDT SUN AUG 19 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
FRANKLIN COUNTY...

AT 823 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
STREETS IN HAMPTON HAVE CLEARED...BUT SOME RURAL ROADS MAY STILL BE 
FLOODED. ADDITIONALLY...SOME BASEMENT FLOODING IS STILL OCCURRING 
DUE TO BACKED UP DRAINS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAMPTON

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 4286 9350 4286 9303 4258 9303 4257 9350
TIME...MOT...LOC 0125Z 180DEG 0KT 4272 9328

$$

COGIL
000 
WGUS73 KDMX 200228
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
924 PM CDT SUN AUG 19 2007

IAC069-200530-
FRANKLIN IA-
924 PM CDT SUN AUG 19 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
FRANKLIN COUNTY...

AT 849 PM CDT...SEVERAL COUNTY GRAVEL ROADS ARE COMPLETELY WASHED 
OUT OR PARTIALLY WASHED OUT 4 MILES SW OF FRANKLIN. ROADS THAT ARE 
MAINLY AFFECTED ARE SOUTH OF 105TH STREET AND IN THE AREA OF RAVEN 
AND 40TH STREET. THOUGH THE RAIN HAS DIMINISHED ACROSS THE 
COUNTY...CONDITIONS ARE IMPROVING SLOWLY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAMPTON

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 4286 9350 4286 9303 4258 9303 4257 9350
TIME...MOT...LOC 0224Z 180DEG 0KT 4272 9328

$$

VACHALEK
000 
WGUS73 KDMX 200341
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1039 PM CDT SUN AUG 19 2007

IAC069-200530-
FRANKLIN IA-
1039 PM CDT SUN AUG 19 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
FRANKLIN COUNTY...

AT 1035 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
NUMEROUS GRAVEL ROADS ARE WASHED OUT AND CLOSED IN THE SOUTHERN 
PORTIONS OF THE COUNTY.  RAINFALL TOTALS OF 5 TO 6 INCHES HAVE BEEN 
REPORTED BY OBSERVERS WITHIN THE COUNTY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAMPTON

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4286 9350 4286 9303 4258 9303 4257 9350
TIME...MOT...LOC 0339Z 180DEG 0KT 4272 9328

$$

COGIL
000 
WGUS73 KDMX 200431
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1130 PM CDT SUN AUG 19 2007

IAC069-200530-
FRANKLIN IA-
1130 PM CDT SUN AUG 19 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
FRANKLIN COUNTY...

AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WILL MOVE INTO 
FRANKLIN COUNTY THROUGH 1230 AM.  RAINFALL RATES OF UP TO 2 INCHES 
PER HOUR WILL BE POSSIBLE WITH THESE STORMS.  THIS WILL ONLY 
AGGRAVATE FLOODING THAT IS ALREADY OCCURRING. SEVERAL COUNTY ROADS 
REMAIN CLOSED DUE TO HIGH WATER. AN EXTENSION TO THE WARNING MAY BE 
NEEDED WITH THE NEXT UPDATE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAMPTON

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4286 9350 4286 9303 4258 9303 4257 9350
TIME...MOT...LOC 0430Z 180DEG 0KT 4272 9328

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:35 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Aug 19, 3:35 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
335 PM CDT SUN AUG 19 2007

.SYNOPSIS...

NEARLY STATIONARY FRONT WOBBLING NORTH ACROSS THE STATE LATE THIS
AFTERNOON WITH TROPICAL MOISTURE FEED WELL IN PLACE ONCE AGAIN.
THUNDERSTORMS CONTINUE TO DEVELOP NORTH OF BOUNDARY ACROSS SOUTHERN
MN AND ARE HEADING EAST ALONG H850 FRONTAL ZONE. OVER SOUTHERN
SECTIONS OF THE FORECAST AREA...CONTINUE TO SEE INFLUX OF OLD ERIN
MOISTURE WITH AREAS OF THUNDERSTORMS INCREASING. MAINTAINING FLASH
FLOOD WATCH TONIGHT ACROSS THE NORTH WHERE ADDITIONAL RAINFALL
EXPECTED. SOUTHERN PORTIONS CAN TAKE A FEW INCHES WITH LESS IMPACT
EXPECTED THERE.

.SHORT TERM...TONIGHT...

DEEP TROPICAL MOISTURE PLUME CONTINUES TO STREAM NORTH INTO THE
STATE TNT. THOUGH THE GREATEST LIFT INITIALLY APPEARS TO BE ALONG
AND NORTH OF THE IA-MN BORDER...RUC MODEL HAS COME AROUND TO SHOW
INCREASING LIFT WITH STRONGER AND MORE NORTHERLY MOISTURE TRANSPORT
OVER THE ENTIRE FORECAST AREA THIS EVENING AND GRADUALLY SHIFTING
THE GREATER MOISTURE TRANSPORT MORE EAST NORTHEAST BY 03Z LATER THIS
EVENING. H700 WAVE OVER THE DAKOTAS SHOULD HELP KEEP PATTERN
PROGRESSIVE OVER THE NORTH THOUGH SOME STORMS EXPECTED TO FIRE INTO
THE WARM SECTOR THIS EVENING ALONG THE FRONTAL BOUNDARY AS IT DRIFTS
SOUTHEAST WITH TIME. THIS MAY MITIGATE SOME HYDRO ISSUES OVER THE
NORTH BUT WILL HOLD ONTO FLASH FLOOD WATCH DUE TO FACT THAT LITTLE
IF ANY ADDITIONAL RAINFALL TNT WILL CAUSE PROBLEMS. OLD ERIN STILL A
PROBLEM...AS MOISTURE TRANSPORT AND PLUME WILL CROSS THE SOUTHEAST
THIRD OF FORECAST AREA THROUGH 06Z...WITH SOME HEAVY RAINFALL
POSSIBLE THERE. GFS/NAM MUCH FARTHER EAST WITH TRACK THIS
EVENING...AND AM FOLLOWING RUC MORE CLOSELY. FFG RUNNING HIGHER
SOUTHEAST COUNTIES WITH VALUES GENERALLY IN THE 2.5 TO 3.5 RAINFALL
SO WILL NOT EXTEND WATCH ANY FARTHER SOUTH ATTM THOUGH SOME TOTALS
MAY COME IN ABOVE TWO INCHES IN SOME CASES. H700 WAVE NORTH WILL
LIFT EAST AFTER 06Z AND RAINFALL SHOULD DIMINISH AT THAT TIME.
ACROSS THE SOUTH EXPECT THE RAIN TO DIMINISH BETWEEN THE 04 AND 08Z
TIMEFRAME AS OLD ERIN SPINS EAST BY MORNING. FOLLOWING THAT...FOG
MAY BECOME AN ISSUE IN THE WAKE OF THE THESE SYSTEMS AS WINDS REMAIN
LIGHT BY MORNING. WITH GO WITH AREAS OF FOG FOR NOW.

.LONG TERM...MONDAY THROUGH SUNDAY

ACTIVE WEATHER PATTERN TO CONTINUE FOR THE WORK WEEK AS THE SURFACE
BOUNDARY IS NEVER FORECAST TO LEAVE IOWA UNTIL FRIDAY NIGHT. SEVERAL
ROUNDS OF CONVECTIVE WEATHER ARE LIKELY TO OCCUR...WITH HIGHEST
PROBABILITES OVER NORTHERN IOWA WHERE SOME HEAVY RAINS HAVE ALREADY
FALLEN...MAKING LOCAL FLOODING THE BIGGEST THREAT FOR THE WEEK.
WESTERLY FLOW ALOFT WILL PROVIDE ENOUGH SHEAR AT TIMES FOR ISOLATED
SEVERE WEATHER. CONDITIONS SOUTH OF THE FRONT WILL REMAIN TROPICAL
WITH HIGHS CLOSE TO 90 AND DEWPOINTS WELL INTO THE 70S. TEMPERATURES
A BIT MORE PROBLAMATIC NORTH SINCE THERE IS A SLIM POSSIBILITY THAT
COOLER AND DRIER AIR COULD SLIP IN FOR A SHORT SPELL.

SPECIFICALLY...AFTER TONIGHT HEAVY RAIN CHANCES APPEAR TO BE MOST
LIKELY WITH CONVECTIVE COMPLEXES THAT ARE EXPECTED TO DEVELOP MONDAY
EVENING AND MOVING ACROSS NORTHERN IOWA...WITH REPEAT ACTION
POSSIBLE ACROSS THE SAME AREA TUESDAY NIGHT. RETURN FLOW OF COPIOUS
MOISTURE AND THETA-E ADVECTION IS RAPID ACROSS THIS AREA AS A SERIES
OF SHORT WAVES COMES OUT IN THE WLY FLOW ALOFT. DIFFICULT TO SEE
ENOUGH OF A BREAK IN THIS PATTERN THROUGH THURSDAY NIGHT...SO
CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH FRIDAY.
LONGER RANGE MODELS AGREE THAT A RIDGE WILL BUILD SOMEWHAT TO THE
WEST PUSHING A SURFACE HIGH INTO IOWA AND THE UPPER MIDWEST FOR
FRIDAY AND SATURDAY...WHICH SHOULD END THE PERSISTENT RAIN CHANCES
AND DROP TEMPERATURES AND DEWPOINTS BACK TO COMFORTABLE LEVELS.

ALL OF THESE RAIN CHANCES LEAVE THE POSSIBILITY OF ADDITIONAL FLASH
FLOOD WATCHES AND POSSIBLE RIVER FLOODING EVENTUALLY FOR THE
NORTHERN HALF OF THE STATE. CEDAR RIVER IS NOW EXPECTED TO REACH
BANK FULL...AND COULD GO HIGHER IF RAINS TARGET THE SAME AREAS FOR A
COUPLE OF DAYS IN A ROW.

.AVIATION...19/18Z

FNTL BNDRY REMAINS DRAPED OVER THE AREA ATTM. THUNDER BREAKING OUT
SOUTHEAST RTES/APTS WHERE MOISTURE TRANSPORT INCREASING. FEEL
THUNDER NORTH WILL INCREASE DURING LATE AFT/EVENING FCST WITH
LOWERING CIGS/VSBYS TOWARD 08-12Z MOST AREAS DUE TO RECENT RAINFALL
AND LIGHT WINDS./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 4 AM
MONDAY IAZ004>007-IA015>017-IA023>028-IA035>039-IA049>050-

&&

SHORT TERM/AVIATION...REV
LONG TERM...JUNGBLUTH
Hazardous weather outlook, Aug 19, 3:45 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CDT SUN AUG 19 2007

IAZ004>007-015>017-023>028-035>039-049-050-201100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-
345 PM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS EVENING AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF
HIGHWAY 20 LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL
BECOME MORE NUMEROUS THROUGH THE EVENING HOURS. THESE STORMS WILL
CONTAIN HEAVY RAINFALL WITH THE POTENTIAL TO PRODUCE 1 TO 2 INCHES
WITH ISOLATED AMOUNTS OF 3 TO 4 INCHES. ADDITIONALLY...A FEW OF THE
STORMS MAY PRODUCE BRIEF STRONG THUNDERSTORM WINDS OR AN ISOLATED
TORNADO.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM MONDAY THROUGH
SATURDAY...SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ARE POSSIBLE.
TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HEAVY RAINFALL WOULD BE HELPFUL.

IAZ033-034-044>048-057>062-070>075-081>086-092>097-201100-
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
345 PM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS EVENING AND TONIGHT

MAINLY NON SEVERE THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGH
THE EVENING HOURS. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL
RANGING FROM ONE TO THREE INCHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM MONDAY THROUGH
FRIDAY...SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ARE POSSIBLE.
TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NECESSARY AT THIS TIME.

FORSTER/REV

In the hours before

Special weather statement, Aug 19, 4:37 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
437 PM CDT SUN AUG 19 2007

IAZ004>007-015>017-023>028-034>039-192345-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO
437 PM CDT SUN AUG 19 2007

...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS FROM HIGHWAY 20 NORTHWARD...

CURRENT ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF FUNNEL
CLOUDS ACROSS NORTHERN IOWA. USUALLY...THESE FUNNEL CLOUDS FORM
FROM SHOWERS AND WEAK THUNDERSTORMS. THESE FUNNELS ARE NORMALLY
BRIEF...DROP ONLY A FEW HUNDRED FEET FROM THE CLOUD BASE...AND
RARELY BECOME A TORNADO OR CAUSE DAMAGE. HOWEVER...IF ONE IS
SPOTTED...PLEASE REPORT IT IMMEDIATELY TO LOCAL LAW ENFORCEMENT
FOR RELAY TO THE NATIONAL WEATHER SERVICE.

IF A TORNADO IS SPOTTED OR A WARNING WOULD BECOME NECESSARY...TAKE
APPROPRIATE ACTION AND TAKE SHELTER.

JUNGBLUTH
Local storm report, Aug 19, 4:58 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
458 PM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HEAVY RAIN       3 SW MASON CITY AIRPORT 43.13N 93.38W
08/19/2007  M0.52 INCH       CERRO GORDO        IA   TRAINED SPOTTER

            MEASURED IN 25 MINUTES.

&&

MRUSSELL
Local storm report, Aug 19, 5:28 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
528 PM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     FLASH FLOOD      CLEAR LAKE              43.14N 93.37W
08/19/2007                   CERRO GORDO        IA   LAW ENFORCEMENT

            NORTH SHORE DRIVE 2700 BLOCK...WATER REPORTED TO BE DOOR
            HIGH.

&&

MRUSSELL
Local storm report, Aug 19, 5:59 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
559 PM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     FLASH FLOOD      MASON CITY              43.15N 93.20W
08/19/2007                   CERRO GORDO        IA   TRAINED SPOTTER

            STANDING WATER ESTIMATED IN EXCESS OF THREE FEET COVERING
            SIDE ROADS NEAR HWY 122 AND EISENHOWER ON NORTHWEST SIDE
            OF TOWN. NUMEROUS DITCHES FULL OF WATER.

&&

MRUSSELL
Local storm report, Aug 19, 6:05 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
605 PM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     DOWNBURST        MASON CITY              43.15N 93.20W
08/19/2007                   CERRO GORDO        IA   TRAINED SPOTTER

            DAMAGE DONE TO NUMEROUS SIGNS AND OTHER BUILDINGS AROUND
            THE INTERSECTION OF HWY 122 AND MONROE AVENUE. DAMAGE
            DONE TO THE ROOF AND EXTERIOR A BUSINESS AT THE
            INTERSECTION OF HWY 122 AND SOUTH MONROE. TIME ESTIMATED.
            DELAYED REPORT.

&&

MRUSSELL
Local storm report, Aug 19, 6:16 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
616 PM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      3 N RAYMOND             42.51N 92.23W
08/19/2007                   BLACK HAWK         IA   TRAINED SPOTTER

            WATER UP TO ONE FOOT DEEP REPORTED FLOWING OVER ROADS
            BETWEEN WATERLOO AND DUNKERTON. SPECIFIC LOCATIONS WERE
            INDEPENDENCE AVE AND RAYMOND ROAD. ALSO DONALD STREET
            EAST OF RAYMOND ROAD.

&&

KJ

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 4:41 AM CDTFlash Flood WarningDMXHumboldt, Webster, Wright6 hr
Aug 19, 5:39 AM CDTFlash Flood WarningDMXPocahontas6 hr
Aug 19, 5:49 AM CDTFlash Flood WarningDMXCerro Gordo6 hr
Aug 19, 4:51 PM CDTFlash Flood WarningDMXCerro Gordo6 hr
Aug 19, 6:06 PM CDTFlash Flood WarningDMXBlack Hawk6 hr
Aug 19, 6:21 PM CDTFlash Flood WarningDMXWright6 hr

Nearby

Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.